DMGT

ISSN 1234-3099 (print version)

ISSN 2083-5892 (electronic version)

https://doi.org/10.7151/dmgt

Discussiones Mathematicae Graph Theory

IMPACT FACTOR 2018: 0.741

SCImago Journal Rank (SJR) 2018: 0.763

Rejection Rate (2017-2018): c. 84%

Discussiones Mathematicae Graph Theory

PDF

Discussiones Mathematicae Graph Theory 20(1) (2000) 57-69
DOI: 10.7151/dmgt.1106

MEAN VALUE FOR THE MATCHING AND DOMINATING POLYNOMIAL

Jorge Luis Arocha and Bernardo Llano

Instituto de Matemáticas, UNAM, Circuito Exterior
Ciudad Universitaria, México, D.F. 04510
e-mail: arocha@math.unam.mx

e-mail: bllano@math.unam.mx

Abstract

The mean value of the matching polynomial is computed in the family of all labeled graphs with n vertices. We introduce the dominating polynomial of a graph whose coefficients enumerate the dominating sets for a graph and study some properties of the polynomial. The mean value of this polynomial is determined in a certain special family of bipartite digraphs.

Keywords: matching, matching polynomial, dominating set.

1991 Mathematics Subject Classification: Primary 05C70, 05A15.

References

[1] J.L. Arocha, Anticadenas en conjuntos ordenados, An. Inst. Mat. Univ. Nac. Autónoma México 27 (1987) 1-21.
[2] C. Berge, Graphs and Hypergraphs (North-Holland, London, 1973).
[3] E.J. Farrell, An introduction to matching polynomials, J. Combin. Theory (B) 27 (1979) 75-86, doi: 10.1016/0095-8956(79)90070-4.
[4] M.R. Garey and D.S. Johnson, Computers and Intractability: A Guide to the Theory of NP-completeness (Freeman, New York, 1979).
[5] C.D. Godsil and I. Gutman, On the theory of the matching polynomial, J. Graph Theory 5 (1981) 137-144, doi: 10.1002/jgt.3190050203.
[6] C.D. Godsil, Algebraic Combinatorics (Chapman and Hall, New York, 1993).
[7] O.J. Heilmann and E.H. Lieb, Monomers and dimers, Phys. Rev. Lett. 24 (1970) 1412-1414, doi: 10.1103/PhysRevLett.24.1412.
[8] O.J. Heilmann and E.H. Lieb, Theory of monomer-dimer systems, Comm. Math. Phys. 25 (1972) 190-232, doi: 10.1007/BF01877590.
[9] M.A. Henning, O.R. Oellermann and H.C. Swart, The diversity of domination, Discrete Math. 161 (1996) 161-173, doi: 10.1016/0012-365X(95)00074-7.
[10] N.N. Lebedev, Special Functions and their Applications (Dover, New York, 1972).
[11] L. Lovász, Combinatorial Problems and Exercises (North-Holland, Amsterdam, 1979).
[12] O. Ore, Theory of Graphs (Amer. Math. Soc., Providence, 1962).

Received 3 February 1999
Revised 6 May 1999